Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Signature invariants of covering links


Authors: Jae Choon Cha and Ki Hyoung Ko
Journal: Trans. Amer. Math. Soc. 358 (2006), 3399-3412
MSC (2000): Primary 57M25, 57Q45, 57Q60
Published electronically: May 26, 2005
MathSciNet review: 2218981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We apply the theory of signature invariants of links in rational homology spheres to covering links of homology boundary links. From patterns and Seifert matrices of homology boundary links, we derive an explicit formula to compute signature invariants of their covering links. Using the formula, we produce fused boundary links that are positive mutants of ribbon links but are not concordant to boundary links. We also show that for any finite collection of patterns, there are homology boundary links that are not concordant to any homology boundary links admitting a pattern in the collection.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57M25, 57Q45, 57Q60

Retrieve articles in all journals with MSC (2000): 57M25, 57Q45, 57Q60


Additional Information

Jae Choon Cha
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Address at time of publication: Information and Communications University, Daejeon 305–714, Korea
Email: jccha@icu.ac.kr

Ki Hyoung Ko
Affiliation: Department of Mathematics, Korea Advanced Institute of Science and Technology, Daejeon 305–701, Korea
Email: knot@knot.kaist.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9947-05-03739-6
PII: S 0002-9947(05)03739-6
Keywords: Link concordance, signature, covering link, homology boundary link, mutation
Received by editor(s): April 1, 2003
Received by editor(s) in revised form: May 11, 2004
Published electronically: May 26, 2005
Article copyright: © Copyright 2005 American Mathematical Society